Alert archive / Texas / River Flood Warnings in 2025

River Flood Warning 2, NWS Midland/Odessa, TX

June 30, 2025Brewster County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jun 30, 2025, 7:01 AM CDT for Brewster County, Texas. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Jun 30, 2025, 7:01 AM CDT (12:01 UTC)
Expired
Jun 30, 2025, 9:34 PM CDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Moderate

County Brewster County, TX

The river

Written for the forecast point Rio Grande at Johnson Ranch (TELT2).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

833 
WGUS44 KMAF 301201
FLWMAF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
701 AM CDT Mon Jun 30 2025

...The National Weather Service in Midland/Odessa TX has issued a 
Flood Warning for the following rivers in Texas...

  Rio Grande at Rio Grande at Johnson Ranch near Castolon, Texas 
  affecting Brewster County.

For the Rio Grande...including Rio Grande at Johnson Ranch near 
Castolon,  Texas...Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 715 PM CDT.

&&

TXC043-010015-
/O.NEW.KMAF.FL.W.0002.250630T1201Z-250701T1233Z/
/TELT2.2.ER.250630T0919Z.250630T1800Z.250701T0032Z.NO/
701 AM CDT Mon Jun 30 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO TOMORROW MORNING...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Rio Grande at Rio Grande at Johnson Ranch near Castolon, 
  Texas.

* WHEN...From this morning to tomorrow morning.

* IMPACTS...At 12.0 feet (3.7 meters), the river reaches bankfull, 
  minor lowland flooding occurs, and no significant damage is 
  expected.
  At 15.0 feet (4.6 meters), flood stage is reached.  Moderate 
  lowland flooding begins.  Roads that lead to Cottonwood Campground 
  and River Road may flood.  Stages are practically synonymous with 
  the gage at Cottonwood Campground at Castolon (CSTT2), and 
  therefore represent the reach from Santa Elena Canyon through 
  Cottonwood Campground, where damage may occur.  Cattle also graze 
  in the lowlands, and may be threatened.
  At 19.0 feet (5.8 meters), the river reaches major flood stage.  
  Flooding begins to occur upstream in Cottonwood Campground at 
  Castolon, as stages at each location are practically synonymous.  
  Moderate lowland flooding begins at the gage site, but no damage 
  occurs.  The gage is inaccessible, as River Road is impassable at 
  several locations.

* ADDITIONAL DETAILS...
  - At 6:15 AM CDT Monday the stage was 16.9 feet (5.2 meters).
  - Bankfull stage is 12.0 feet (3.7 meters).
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:15 AM CDT Monday was 16.9 feet (5.2 meters).
  - Forecast...The river is expected to rise to a crest of 17.2
    feet (5.2 meters) this afternoon. It will then fall below
    flood stage this evening.
  - Flood stage is 15.0 feet (4.6 meters).
  - Flood History...No available flood history.
  - http://www.weather.gov/safety/flood

&&

Below are the latest river stages and forecasts (feet):

                       Fld   Observed        Mon   Mon   Tue   Tue
Location               Stg   Stg   Day/Time  1pm   7pm   1am   7am

Rio Grande
  Rio Grande at Johnso 15.0  16.9  Mon 6am   17.2  15.7  10.0  9.0

Below are the latest river stages and forecasts (meters):

                       Fld   Observed        Mon   Mon   Tue   Tue
Location               Stg   Stg   Day/Time  1pm   7pm   1am   7am

Rio Grande
  Rio Grande at Johnso 4.6   5.1   Mon 6am   5.2   4.8   3.0   2.7


&&

LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305
      2895 10338


$$

DeBerry
2 follow-up statements
007 
WGUS84 KMAF 301310
FLSMAF

Flood Statement
National Weather Service Midland/Odessa TX
810 AM CDT Mon Jun 30 2025

...The Flood Warning continues for the following rivers in Texas...

  Rio Grande at Rio Grande at Johnson Ranch near Castolon, Texas 
  affecting Brewster County.

For the Rio Grande...including Rio Grande at Johnson Ranch near 
Castolon,  Texas, Rio Grande at Rio Grande Village,  BBNP,  Texas...
Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 815 PM CDT.

&&

TXC043-010115-
/O.EXT.KMAF.FL.W.0002.000000T0000Z-250701T0914Z/
/TELT2.2.ER.250630T0919Z.250630T1500Z.250630T2114Z.NO/
810 AM CDT Mon Jun 30 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Moderate flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Rio Grande at Rio Grande at Johnson Ranch near Castolon, 
  Texas.

* WHEN...Until late tonight.

* IMPACTS...At 12.0 feet (3.7 meters), the river reaches bankfull, 
  minor lowland flooding occurs, and no significant damage is 
  expected.
  At 15.0 feet (4.6 meters), flood stage is reached.  Moderate 
  lowland flooding begins.  Roads that lead to Cottonwood Campground 
  and River Road may flood.  Stages are practically synonymous with 
  the gage at Cottonwood Campground at Castolon (CSTT2), and 
  therefore represent the reach from Santa Elena Canyon through 
  Cottonwood Campground, where damage may occur.  Cattle also graze 
  in the lowlands, and may be threatened.
  At 19.0 feet (5.8 meters), the river reaches major flood stage.  
  Flooding begins to occur upstream in Cottonwood Campground at 
  Castolon, as stages at each location are practically synonymous.  
  Moderate lowland flooding begins at the gage site, but no damage 
  occurs.  The gage is inaccessible, as River Road is impassable at 
  several locations.

* ADDITIONAL DETAILS...
  - At 7:15 AM CDT Monday the stage was 17.2 feet (5.2 meters).
  - Bankfull stage is 12.0 feet (3.7 meters).
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:15 AM CDT Monday was 17.2 feet (5.2 meters).
  - Forecast...The river is expected to rise to a crest of 17.7
    feet (5.4 meters) late this morning. It will then fall below
    flood stage late this afternoon.
  - Flood stage is 15.0 feet (4.6 meters).
  - Flood History...This crest compares to a previous crest of
    18.5 feet (5.6 meters) on 09/03/2024.
  - http://www.weather.gov/safety/flood

&&

Below are the latest river stages and forecasts (feet):

                       Fld   Observed        Mon   Mon   Tue   Tue
Location               Stg   Stg   Day/Time  1pm   7pm   1am   7am

Rio Grande
  Rio Grande at Johnso 15.0  17.2  Mon 7am   17.4  9.4   7.3   6.5

Below are the latest river stages and forecasts (meters):

                       Fld   Observed        Mon   Mon   Tue   Tue
Location               Stg   Stg   Day/Time  1pm   7pm   1am   7am

Rio Grande
  Rio Grande at Johnso 4.6   5.2   Mon 7am   5.3   2.9   2.2   2.0


&&

LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305
      2895 10338


$$

93
035 
WGUS84 KMAF 010234
FLSMAF

Flood Statement
National Weather Service Midland/Odessa TX
934 PM CDT Mon Jun 30 2025

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Rio Grande at Rio Grande at Johnson Ranch near Castolon, Texas 
  affecting Brewster County.

TXC043-010345-
/O.CAN.KMAF.FL.W.0002.000000T0000Z-250701T0234Z/
/TELT2.2.ER.250630T0919Z.250630T1300Z.250630T1527Z.NO/
934 PM CDT Mon Jun 30 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Rio Grande at Rio Grande at Johnson Ranch near Castolon, Texas.

* ADDITIONAL DETAILS...
  - At 9:15 PM CDT Monday the stage was 6.9 feet (2.1 meters).
  - Bankfull stage is 12.0 feet (3.7 meters).
  - Forecast...The river is expected to slowly fall to around 6.6
    feet (2.0 meters) by Tuesday evening.
  - http://www.weather.gov/safety/flood

&&

Below are the latest river stages and forecasts (feet):

                       Fld   Observed        Tue   Tue   Tue   Tue
Location               Stg   Stg   Day/Time  1am   7am   1pm   7pm

Rio Grande
  Rio Grande at Johnso 15.0  6.9   Mon 9pm   6.9   6.8   6.7   6.6

Below are the latest river stages and forecasts (meters):

                       Fld   Observed        Tue   Tue   Tue   Tue
Location               Stg   Stg   Day/Time  1am   7am   1pm   7pm

Rio Grande
  Rio Grande at Johnso 4.6   2.1   Mon 9pm   2.1   2.1   2.0   2.0


&&

LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305
      2895 10338


$$

Lindsey

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 30, 5:57 AM CDT, 1 hour 4 minutes earlier. Its key messages:

  • Updated at 553 AM CDT Mon Jun 30 2025
  • Tropical downpours expected today, with medium to high shower/storm chances again Tuesday afternoon and evening.
  • Daily shower/storm chances with risk of flash flooding from heavy rain continue over Davis Mountains from mid week into early next week, while rain chances elsewhere begin to decrease after Wednesday-Thursday.
  • Warmer temperatures rising back into the 90s and above, 80s in higher elevations by this weekend.
Area forecast discussion, Jun 30, 5:57 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
557 AM CDT Mon Jun 30 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 553 AM CDT Mon Jun 30 2025

- Tropical downpours expected today, with medium to high
  shower/storm chances again Tuesday afternoon and evening.

- Daily shower/storm chances with risk of flash flooding from
  heavy rain continue over Davis Mountains from mid week into
  early next week, while rain chances elsewhere begin to decrease
  after Wednesday-Thursday.

- Warmer temperatures rising back into the 90s and above, 80s in
  higher elevations by this weekend.

&&

.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 301 AM CDT Mon Jun 30 2025

WV imagery this morning shows a messy upper ridge covering the
southern CONUS and areas south, buttressed by a trough off the
California coast, and another centered over Georgia. West Texas
and Southeast New Mexico sit under a col, and a SW-NE-oriented
shear axis is developing overhead as a result. This should result
in excellent chances of rain over the next couple of days.

KMAF 00Z RAOB came in with a PWAT of 1.39", a little over the
climatological 90th percentile of 1.37". This is an increase from
24 hours ago, and the latest NAM puts PWATs at 1.70" at 00Z
Tuesday. Climatological maximum is 1.66". NAEFS ensembles forecast
a PWAT minimum of 1.8 std devs above normal into next weekend.
This all suggests the AMS becoming more tropical in nature over
the next couple of days. Current KMAF radar bias is holding steady
at 1.01, indicating that the AMS is at least minimally tropical
already. W/this in mind, we've put the KMAF 88D in tropical mode
to better estimate rainfall.

That said, last night's convection covered Dawson County with a
good chunk of water, and we'll add it to the current flood watch.
The watch may need to be extended, but CAMs and short-term
guidance suggests this evening should be best chance overall for
rain, so we'll let the next shift pull that trigger if an
extension is warranted. For those who like cooler weather,
decreasing thicknesses under the col and plenty of cloud cover
will shave 3-4 F off of yesterday's highs.

Tonight, convection will be ongoing, w/best chances in the north
along a frontal boundary, gradually diminishing after 06Z. the LLJ
looks rather tepid compared to the past few nights and, if
convection pans out as expected, this will combine w/rain/evap
cooling and outflows to cool overnight lows within a degree or two
of normal.

Tuesday, the col develops into a sort of inverted trough over far
west Texas and southern New Mexico, ramping up convective chances
along and west of the Pecos. The front, decreasing thicknesses,
and clouds/rain will yield the lowest temperatures of this
forecast as highs come in some 10-15 F below normal.

Apart from putting a dent in drought conditions across West Texas
and Southeast New Mexico, these beneficial rains will also help
to minimize fire threats from 4th of July fireworks as soils
saturate.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 301 AM CDT Mon Jun 30 2025

Forecast remains on track for a warming and drying trend near the
end of the week continuing through this weekend into early next
week, even as risk for heavy rain in showers/storms persists for
Davis Mountains - with at least medium PoPs areawide Wednesday and
Thursday afternoons and evenings decreasing to medium PoPs Friday
into the weekend along and south and southwest of Davis
Mountains. Deterministic and ensemble models continue to depict
mid to upper ridging north and west of the area developing south
and east closer to the area, as 500 mb geopotential heights remain
above 588 decameters and 1000-500 mb thicknesses between 578 and
582 decameters, indicating seasonable warm and expansive air
columns over the area throughout the extended. Before core of
ridging and accompanying subsidence and core of warmer
temperatures develops closer to the area, passage of short waves
in weaknesses in flow south and east of ridging are expected to
continue aiding forcing for ascent in mid to upper troposphere.
WPC Surface Analysis also depicts continued lee troughing
extending southwest to northeast over southeast into central NM
and meridionally from Guadalupes into Presidio Valley, as a weak
cold front moving south washes out over northern portions of the
area. This maintains humid, upslope southeast winds with dew point
temperatures in the lower 60s to lower 70s F and scattered to
broken cloud cover, as well as forcing for ascent closer to the
surface. Low to medium PoPs areawide Tuesday night with lows
falling into mid 60s to lower 70s F give way to PoPs increasing to
medium to high over Davis Mountains and points south and
southwest Wednesday afternoon into evening while remaining in
medium range everywhere else, before decreasing to medium
southwest of Pecos River and portions of northern Permian Basin
south Wednesday night. With cloud cover limiting daytime heating
and evaporational cooling from rainfall limiting warming of
surface layer, highs Wednesday again remain on the cooler side for
this time of year, translating to mid 70s to lower 80s and upper
80s to mid 90s northeast Permian Basin and southernmost Rio
Grande. Lows likewise remain mild as dew point temperatures in the
lower 60s to lower 70s F and scattered to broken cloud cover
limit radiational cooling, with mid to upper 60s F west of eastern
Permian Basin and eastern Stockton Plateau into Terrell County,
and upper 60s to lower 70s eastern Permian Basin into Terrell
County and Rio Grande valleys.

Thursday, PoPs still rise into the medium to high range in the
afternoon and evening. However, with building ridging, forcing for
ascent is expected to be more from heating of elevated terrain
and upslope flow east of lee troughing rather than frequent short
wave passages. With decreased coverage of precipitation over SE NM
plains, highs rise by a few degrees into the upper 70s to lower
80s, while remaining similar to Wednesday elsewhere, even as
Thursday night lows remain similar to Wednesday night under mostly
cloudy skies limiting radiational cooling. Unlike previous runs,
Friday now marks the shift to lower PoPs into the low to medium
range each afternoon and evening southwest of Pecos River, and
remaining in medium range over Davis Mountains and Presidio
Valley, with medium PoPs extending into western Eddy County Plains
closer to near surface forcing of lee troughing over southeast NM
and western higher terrain of TX later again in the weekend.
However, with core of ridging developing closer to the area, wind
trajectories less consistently from the southeast and from the
Gulf result in dew point temperatures decreasing into the upper
50s to mid 60s F range. It will still be humid, but not as humid
as earlier this week. Highs in mid 80s to mid 90s Friday rise into
mid to upper 90s, upper 80s higher elevations, and upper 90s to
triple digits along Rio Grande by the weekend, with warmer
temperatures likewise resulting in lows only falling into the 70s
F over most of the area apart from higher elevations and northern
and central Permian Basin into northwest Permian Basin, where lows
will continue to fall into the 60s F.

After Tuesday, NBM grids are indicating highest rainfall amounts
0.75" to 1.00" and up to 1.25" over Davis Mountains and Marfa
Plateau, with 0.50" to 0.75" southern Rio Grande basins into
southern Stockton Plateau and Terrell County, and a few tenths of
an inch elsewhere - except for a few hundredths of an inch
easternmost Permian Basin. Most of this rain northeast of Pecos
River is likely to fall on Wednesday and Thursday when PoPs will
still be at least in the medium range areawide. Lowest percentile
ensembles still show at least a few tenths of an inch areawide
through early next week, with spreads 0.75" to 1.25" indicating
potential for heavy convective rains where showers/storms do
occur. A medium to high probability of rainfall at least 0.50" to
0.75" areawide, medium to high probability of 1.00" to 1.25" over
Davis Mountains and medium probabilities of rainfall still up to
2.00" in some ensemble members for the Davis Mountains are showing
a signal for the risk of flash flooding to continue for the Davis
Mountains through next week. We will continue to monitor
forecasts to see how location, timing, and magnitude of rainfall
changes for this next series of rain events.

&&

.AVIATION...
(12Z TAFS)
Issued at 553 AM CDT Mon Jun 30 2025

VFR conditions should prevail for at least the next 18 hours except
in areas of direct convection. Latest CAMs suggest MVFR cigs
developing after 06Z Tuesday everywhere except KMAF/KHOB. Forecast
soundings also develop a widespread, low- based cu field by late
morning, with plenty of mid/high cloud within a developing shear
axis. Chances of convection will increase over the next 24 hours,
and we've started the party off a mention this afternoon all
terminals. Otherwise, light winds will generally back today as a
boundary approaches from the north.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               94  70  86  71 /  30  60  30  30
Carlsbad                 88  66  78  67 /  50  70  70  50
Dryden                   92  70  82  71 /  30  50  50  40
Fort Stockton            90  68  80  68 /  30  50  60  40
Guadalupe Pass           81  61  72  62 /  40  50  60  50
Hobbs                    87  65  80  65 /  40  80  70  50
Marfa                    82  62  74  63 /  60  60  80  50
Midland Intl Airport     92  70  83  70 /  30  70  40  40
Odessa                   90  68  81  69 /  30  70  40  40
Wink                     90  68  81  68 /  30  60  50  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch from 1 PM CDT /noon MDT/ this afternoon through late
     tonight for Andrews-Chinati Mountains-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson-Ector-Gaines-
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains-Loving-Marfa Plateau-Presidio Valley-Reeves
     County Plains-Van Horn and Highway 54 Corridor-Ward-Winkler.

NM...Flood Watch from noon MDT today through this evening for Central
     Lea-Eddy County Plains-Guadalupe Mountains of Eddy County-
     Northern Lea-Southern Lea.

&&

SHORT TERM...44
LONG TERM....94
AVIATION...44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:10 PM CDTSpecial Weather StatementMAFWinkler35 min
Jun 29, 7:40 PM CDTFlash Flood WarningMAFEctor, Winkler3 hr
Jun 29, 8:37 PM CDTSpecial Weather StatementMAFEctor23 min
Jun 29, 8:52 PM CDTSpecial Weather StatementMAF23 min
Jun 29, 10:12 PM CDTSpecial Weather StatementMAFBorden, Dawson33 min
Jun 30, 8:10 AM CDTRiver Flood WarningMAFBrewster13 hr
Jun 30, 2:47 PM CDTSpecial Weather StatementMAFDawson43 min
Jun 30, 3:14 PM CDTSpecial Weather StatementMAFReeves46 min
Jun 30, 3:14 PM CDTSpecial Weather StatementMAFDawson46 min
Jun 30, 3:35 PM CDTSpecial Weather StatementMAFLoving25 min
Jun 30, 3:39 PM CDTSpecial Weather StatementMAFBorden, Howard, Martin, Scurry36 min
Jun 30, 3:44 PM CDTSevere Thunderstorm WarningMAFReeves31 min
Jun 30, 4:05 PM CDTSpecial Weather StatementMAFAndrews, Ector, Martin, Midland40 min
Jun 30, 4:23 PM CDTSpecial Weather StatementMAFReeves37 min
Jun 30, 4:25 PM CDTSpecial Weather StatementMAFBorden, Howard, Mitchell, Scurry50 min
Jun 30, 4:34 PM CDTFlash Flood WarningMAFBorden, Howard, Mitchell, Scurry3 hr
Jun 30, 4:36 PM CDTSpecial Weather StatementMAFWinkler39 min
Jun 30, 4:53 PM CDTSpecial Weather StatementMAFEctor, Martin, Midland37 min
Jun 30, 5:15 PM CDTSpecial Weather StatementMAFWinkler45 min
Jun 30, 5:18 PM CDTSpecial Weather StatementMAFGlasscock, Howard, Mitchell, Scurry42 min
Jun 30, 6:01 PM CDTSpecial Weather StatementMAFPresidio29 min
Jun 30, 6:50 PM CDTSpecial Weather StatementMAF25 min

Nearby

River Flood Warnings in Texas, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.